Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the approximation of fixed points for locally pseudo-contractive mappings


Authors: Claudio H. Morales and Simba A. Mutangadura
Journal: Proc. Amer. Math. Soc. 123 (1995), 417-423
MSC: Primary 47H09; Secondary 47H06, 47H10, 47H17
DOI: https://doi.org/10.1090/S0002-9939-1995-1216820-8
MathSciNet review: 1216820
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let X and its dual $ {X^ \ast }$ be uniformly convex Banach spaces, D an open and bounded subset of X, T a continuous and pseudo-contractive mapping defined on $ {\text{cl}}(D)$ and taking values in X. If T satisfies the following condition: there exists $ z \in D$ such that $ \left\Vert {z - Tz} \right\Vert < \left\Vert {x - Tx} \right\Vert$ for all x on the boundary of D, then the trajectory $ t \to {z_t} \in D,t \in [0,1)$, defined by $ {z_t} = tT({z_t}) + (1 - t)z$ is continuous and converges strongly to a fixed point of T as $ t \to {1^ - }$.


References [Enhancements On Off] (What's this?)

  • [1] F. E. Browder, Nonlinear mappings of nonexpansive and accretive type in Banach spaces, Bull. Amer. Math. Soc. 73 (1967), 875-882. MR 0232255 (38:581)
  • [2] -, Convergence of approximants to fixed points of nonexpansive nonlinear mappings in Banach spaces, Arch. Rational Mech. Anal. 24 (1967), 82-90. MR 0206765 (34:6582)
  • [3] F. E. Browder and W. V. Petryshyn, The solution by iteration of nonlinear functional equations in Banach spaces, Bull. Amer. Math. Soc. 72 (1966), 571-575. MR 0190745 (32:8155b)
  • [4] R. E. Bruck, W. A. Kirk, and S. Reich, Strong and weak convergence theorems for locally nonexpansive mappings in Banach spaces, Nonlinear Anal. TMA 6 (1982), 151-155. MR 651696 (83j:47040)
  • [5] K. Deimling, Zeros of accretive operators, Manuscripta Math. 13 (1974), 365-374. MR 0350538 (50:3030)
  • [6] T. Kato, Nonlinear semigroups and evolution equations, J. Math. Soc. Japan 19 (1967), 508-520. MR 0226230 (37:1820)
  • [7] W. A. Kirk, A fixed point theorem for local pseudo-contractions in uniformly convex spaces, Manuscripta Math. 30 (1979), 89-102. MR 552364 (80k:47064)
  • [8] W. A. Kirk and C. H. Morales, On the approximation of fixed points of locally nonexpansive mappings, Canad. Math. Bull. 24 (1981), 441-445. MR 644533 (83h:47040)
  • [9] C. H. Morales, Pseudo-contractive mappings and the Leray-Schauder boundary condition, Comment. Math. Univ. Carolin. 20 (1979), 745-756. MR 555187 (80k:47067)
  • [10] -, On the fixed-point theory for local k-pseudocontractions, Proc. Amer. Math. Soc. 81 (1981), 71-74. MR 589138 (82c:47072)
  • [11] -, Strong convergence theorems for pseudo-contractive mappings in Banach space, Houston J. Math. 16 (1990), 549-557. MR 1097087 (92f:47063)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H09, 47H06, 47H10, 47H17

Retrieve articles in all journals with MSC: 47H09, 47H06, 47H10, 47H17


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1216820-8
Keywords: Pseudo-contractive mappings, uniform convexity
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society